I am on my 4th series (monthly) of IVIG- five treatments each. Yesterday (treatment 4.4), I fell asleep during my infusion, only to wake up with about 150cc of IVIG fluid in my left arm! Very uncomforatable. Neither the pump nor the infusion nurse caught it before I awoke (was zonked from the Benadryl). I have good IV access (when I start the IV on myself), but the nurses usually do it, and use the old excuse that my "veins collapse". Good thing that Gammagard is not necrotic (see pictures--yes, I do have an elbow somewhere in there). I'm not ready for a port yet, but after yesterday, am considering taking a break in monthly treatments after the final treatment in this series tomorrow. Guess I'm just frustrated. Anyone else had this happen?
I'm so sorry this happened to you. I would talk to your doctor before making any decisions. It may have just been a fluke thing or there may be something else going on and since I'm not a medical professional I have no idea what that might be. I certainly don't want to minimize your frustration but I would hate to see you stop your treatment just because you're frustrated. Especially if it's helping you!
How long were you asleep? If it was for more than 1/2 hour I would speak to your infusion nurse and/or their supervisor to find out what their protocol is. I know my nurse checks my vitals and my IV a lot during my infusion. Maybe it should have been caught sooner? I know I would be upset if my arm looked like your's does!
Good luck and keep us posted!
I can't say that I've ever had it happen yet, but I am aware of it being a possible side effect. I am new to this whole thing. I just started a few short months ago. What did the dr say about it?